Alert archive / Florida / Severe Thunderstorm Warnings in 2016

Severe Thunderstorm Warning 42, NWS Jacksonville, FL

May 17, 20164 counties in Florida

NWS Jacksonville, FL issued this severe thunderstorm warning at May 17, 2016, 4:30 PM EDT for 4 counties in Florida. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 17, 2016, 4:30 PM EDT (20:30 UTC)
Expired
May 17, 2016, 5:15 PM EDT
In force
45 min
Issued by
NWS Jacksonville, FL
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Alachua County, FL, Bradford County, FL, Clay County, FL, Putnam County, FL

The radar

The Jacksonville radar (KJAX), 94 km from the middle of the area, began a volume at 20:31 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Jacksonville, FL (KJAX), launched 12:00Z, 8.5 hours before the alert went out and 95 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jacksonville, FL at 12:00Z on 2016-05-17Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1301 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jacksonville, FL at 12:00Z on 2016-05-17The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 118 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1301 J/kg
Mixed-layer CIN
-3 J/kg
Mixed-layer LCL
643 m above ground
0-6 km bulk shear
38 kt
0-1 km storm-relative helicity
118 m²/s²
0-3 km storm-relative helicity
138 m²/s²
Significant tornado parameter
0.7
Supercell composite
5.2

Open this sounding in Storm Lab

The text

As transmitted.

272 
WUUS52 KJAX 172030
SVRJAX
FLC001-007-019-107-172115-
/O.NEW.KJAX.SV.W.0042.160517T2030Z-160517T2115Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSONVILLE FL
430 PM EDT TUE MAY 17 2016

THE NATIONAL WEATHER SERVICE IN JACKSONVILLE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EAST CENTRAL ALACHUA COUNTY IN NORTHERN FLORIDA...
  NORTHWESTERN PUTNAM COUNTY IN NORTHEASTERN FLORIDA...
  SOUTHEASTERN BRADFORD COUNTY IN NORTHERN FLORIDA...
  SOUTHWESTERN CLAY COUNTY IN NORTHEASTERN FLORIDA...

* UNTIL 515 PM EDT

* AT 430 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR HAWTHORNE...OR
  NEAR MELROSE...MOVING NORTHEAST AT 30 MPH.

  HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

  SOURCE...RADAR INDICATED. 

  IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE 
           TO ROOFS...SIDING...AND TREES. 

* LOCATIONS IMPACTED INCLUDE...
  GAINESVILLE...INTERLACHEN...KEYSTONE HEIGHTS...MELROSE...HAWTHORNE...
  KINGSLEY...GEORGE'S LAKE...MELROSE LANDING...CAMP BLANDING...FLORAHOME...
  LAKE GENEVA...ORANGE HEIGHTS...BARDIN...NEWNANS LAKE...ROCHELLE...WALDO...
  HAMPTON...GROVE PARK...JOHNSON AND CARRAWAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

LARGE HAIL AND DAMAGING WINDS AND CONTINUOUS CLOUD TO GROUND
LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY.
LIGHTNING IS ONE OF NATURE'S LEADING KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.

&&

LAT...LON 2953 8207 2961 8228 3001 8204 2976 8165
TIME...MOT...LOC 2030Z 224DEG 24KT 2966 8209 

HAIL...1.00IN
WIND...60MPH
 
$$

HESS
2 follow-up statements
291 
WWUS52 KJAX 172056
SVSJAX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
456 PM EDT TUE MAY 17 2016

FLC001-007-172105-
/O.CAN.KJAX.SV.W.0042.000000T0000Z-160517T2115Z/
ALACHUA FL-BRADFORD FL-
456 PM EDT TUE MAY 17 2016

...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL ALACHUA AND
SOUTHEASTERN BRADFORD COUNTIES IS CANCELLED...
    
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF
THE WARNED AREA THEREFORE THE WARNING HAS BEEN CANCELLED.

LAT...LON 2954 8206 2999 8205 3001 8204 2976 8165
TIME...MOT...LOC 2055Z 224DEG 24KT 2978 8195 

$$

FLC019-107-172115-
/O.CON.KJAX.SV.W.0042.000000T0000Z-160517T2115Z/
PUTNAM FL-CLAY FL-
456 PM EDT TUE MAY 17 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 515 PM EDT
FOR NORTHWESTERN PUTNAM AND SOUTHWESTERN CLAY COUNTIES...

AT 455 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR LAKE GENEVA...OR
NEAR KEYSTONE HEIGHTS...MOVING NORTHEAST AT 30 MPH.

HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO 
         ROOFS...SIDING...AND TREES. 

LOCATIONS IMPACTED INCLUDE...
INTERLACHEN...KEYSTONE HEIGHTS...MELROSE...HAWTHORNE...KINGSLEY...GEORGE'S
LAKE...MELROSE LANDING...LAKE GENEVA...FLORAHOME...CAMP BLANDING...BARDIN...
CARRAWAY AND PUTNAM HALL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
MOVE INDOORS IMMEDIATELY. LIGHTNING IS ONE OF NATURE'S LEADING
KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO
BE STRUCK BY LIGHTNING.

&&

LAT...LON 2954 8206 2999 8205 3001 8204 2976 8165
TIME...MOT...LOC 2055Z 224DEG 24KT 2978 8195 

HAIL...1.00IN
WIND...60MPH
 
$$

HESS
038 
WWUS52 KJAX 172112
SVSJAX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
512 PM EDT TUE MAY 17 2016

FLC019-107-172121-
/O.EXP.KJAX.SV.W.0042.000000T0000Z-160517T2115Z/
PUTNAM FL-CLAY FL-
512 PM EDT TUE MAY 17 2016

...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN PUTNAM AND
SOUTHWESTERN CLAY COUNTIES WILL EXPIRE AT 515 PM EDT...
                
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE.  HOWEVER SMALL HAIL...
GUSTY WINDS AND HEAVY RAIN ARE STILL POSSIBLE WITH THIS THUNDERSTORM.

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
JACKSONVILLE.

LAT...LON 2954 8206 2999 8205 3001 8204 2976 8165
TIME...MOT...LOC 2110Z 224DEG 24KT 2978 8195 

$$

HESS

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jacksonville, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at May 17, 3:00 PM EDT, 1 hour 30 minutes earlier.

Area forecast discussion, May 17, 3:00 PM EDT, 1 hour 30 minutes before
Area Forecast Discussion
National Weather Service Jacksonville FL
300 PM EDT TUE MAY 17 2016

.SHORT TERM...Tonight and Wednesday...Showers and thunderstorms
now increasing over ne Fl and se GA this afternoon. Filtered
sunshine has resulted in temperatures reaching the mid 80s
allowing enough instability for numerous showers and scattered
storms. Marginal vertical shear and instability may produce
a few strong storms with strong gusty winds and small hail
possible. Upper impulse will move from the eastern Gulf across ne
Fl/se Ga tonight which will keep pops high through the evening
hours before gradually tapering off overnight. MCS now over
eastern Gulf likely to weaken as it encounters stabilizing airmass
over n central Fl this evening. Stationary front over central Ga
will drift back south into s Ga on Wednesday as weak surface wave
goes by to the north. This boundary along with seabreezes will
result in scattered to numerous storms during the afternoon with
PWATS staying up in the 1.75-2.00" range. Warm and humid conditions
will continue with lows tonight in the upper 60s/lower 70s and
highs Wednesday in the mid 80s.

Wed night...Weak low level trough will extend across central
portions of the area while a frontal boundary will be over portions
of SE GA and the Carolinas. Mid and upper level trough over the ern
U.S. will dig slightly swd helping to push the trough and sfc
front southward over the SE states.  Would expect mainly diurnal
scattered showers and storms Wed night to decrease in coverage
overnight. There may be weak impulses in near zonal flow that could
produce briefly higher coverage after midnight. Lows in the upper
60s to around 70.

Thursday...a weak pressure pattern expected initially with perhaps
weak low pres forming along sfc trough in our area in the aftn. Weak
cool front will be nearly stationary around the Altamaha River
Basin by late afternoon and evening. Models show elevated moisture
levels again with mean rh levels at or above 70 percent. Will
continue with elevated rain chances due to aftn heating/
instability and sea breeze boundaries generally in the 40-60 percent
range...mainly favored inland and nrn zones in the aftn. Highs in
the lower 80s north to upper 80s south zones. Thursday
night...diurnal-driven convection should wind down overnight from
scattered coverage to isolated...with frontal boundary stalling over
srn GA.

.Long Term (Saturday through Tuesday)...Frontal boundary over GA
lifts northward while a mid/upper level shortwave moves into the
central CONUS. This shortwave system will generate sfc cyclogenesis
over the MS Valley while moving newd...with a trailing cold front
extending SW into TX. Expect sct to numerous showers and storms
Saturday ahead of the front...some of which could be on the strong
side. The front is forecast to move south of the area Sunday
morning...while drier air works in from the W-NW flow aloft. We have
likely pops advertised for Saturday...dropping to 30 percent or less
on Sunday. As the front slides south of the area Sunday...temps will
moderate...slightly under recent high temps in the lower to mid 80s.
For Monday and Tuesday...we should be looking at dry conditions and
warming temps with mid and upper level ridge building in from the
west. Highs will begin to warm up to the upper 80s by Tuesday with
lows comfortable in the 60s.

&&

.AVIATION...Current MVFR/IFR conditions will become IFR as cigs
and vsbys lower with increasing shra/tsra this afternoon. Expect
shower activity to gradually weaken this evening with vcsh
persisting after 00Z.

&&

.MARINE...Frontal boundary will sink south and stall near the Fl-
Ga border the next few days. Winds and seas will remain below
headline criteria with increased shower and thunderstorm activity.

RIP CURRENTS: Moderate risk...becoming low risk on Wednesday.

&&

.PRELIMINARY POINT TEMPS/POPS...
AMG  69  84  68  86 /  50  50  30  60
SSI  69  81  71  81 /  60  60  30  50
JAX  70  84  70  86 /  60  60  30  50
SGJ  68  80  71  83 /  70  60  30  40
GNV  70  84  70  89 /  60  60  20  50
OCF  70  84  70  89 /  60  50  20  50

&&

.JAX Watches/Warnings/Advisories...
FL...None.
GA...None.
AM...None.
&&

Zibura/Shashy/Walker
Hazardous weather outlook, May 17, 9:17 AM EDT, 7 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE JACKSONVILLE FL
917 AM EDT TUE MAY 17 2016

AMZ450-452-454-470-472-474-FLZ020>025-030>033-035>038-040-124-125-
GAZ132>136-149>154-162>166-180745-
COASTAL WATERS FROM ALTAMAHA SOUND TO FERNANDINA BEACH FL OUT
20 NM-
COASTAL WATERS FROM FERNANDINA BEACH TO ST. AUGUSTINE FL OUT
20 NM-
COASTAL WATERS FROM ST. AUGUSTINE TO FLAGLER BEACH FL OUT 20 NM-
WATERS FROM ALTAMAHA SOUND GA TO FERNANDINA BEACH FL FROM 20 TO
60 NM-
WATERS FROM FERNANDINA BEACH TO ST. AUGUSTINE FL FROM 20 TO 60 NM-
WATERS FROM ST. AUGUSTINE TO FLAGLER BEACH FL FROM 20 TO 60 NM-
HAMILTON-SUWANNEE-COLUMBIA-BAKER-INLAND NASSAU-INLAND DUVAL-UNION-
BRADFORD-CLAY-ST. JOHNS-GILCHRIST-ALACHUA-PUTNAM-FLAGLER-MARION-
COASTAL NASSAU-COASTAL DUVAL-COFFEE-JEFF DAVIS-BACON-APPLING-
WAYNE-ATKINSON-WARE-PIERCE-BRANTLEY-INLAND GLYNN-COASTAL GLYNN-
ECHOLS-CLINCH-CHARLTON-INLAND CAMDEN-COASTAL CAMDEN-
917 AM EDT TUE MAY 17 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST FLORIDA...
SOUTHEAST GEORGIA AND THE ADJACENT COASTAL WATERS.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

SHOWERS WITH ISOLATED TO SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP
ACROSS THE REGION THIS AFTERNOON AND EVENING. ISOLATED STRONG STORMS ARE
POSSIBLE OVER MAINLY NORTHEAST FLORIDA. LOCALLY HEAVY RAINFALL IS ALSO
POSSIBLE...WHICH MAY LEAD TO PONDING ON ROADWAYS AND STREET FLOODING.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY...

THUNDERSTORMS ARE POSSIBLE EACH AFTERNOON AND EVENING.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ACTIVATION WILL NOT BE NEEDED.

FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE WEBSITE ON THE INTERNET AT WEATHER.GOV/JAX.

In the hours before

Local storm report, May 17, 3:47 PM EDT, 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
347 PM EDT TUE MAY 17 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0215 PM     TSTM WND DMG     2 SSE KINGSLAND         30.76N 81.65W
05/17/2016                   CAMDEN             GA   EMERGENCY MNGR

            EMERGENCY MANAGER REPORTED A TREE DOWNED ON A POWERLINE
            OFF OF SCRUBBY BLUFF ROAD.

&&

KGUILLET
Local storm report, May 17, 3:53 PM EDT, 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
353 PM EDT TUE MAY 17 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0230 PM     TSTM WND DMG     4 WNW BRUNSWICK         31.16N 81.54W
05/17/2016                   GLYNN              GA   EMERGENCY MNGR

            EMEREGENCY MANAGER REPORTED POWER LINES DOWNED ON BLYTHE
            ISLAND.

&&

KGUILLET
Special weather statement, May 17, 4:02 PM EDT, 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
402 PM EDT TUE MAY 17 2016

GAZ132>134-172045-
JEFF DAVIS GA-BACON GA-COFFEE GA-
402 PM EDT TUE MAY 17 2016

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN BACON...JEFF DAVIS
AND NORTHERN COFFEE COUNTIES UNTIL 445 PM EDT...

AT 402 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
PRIDGEN...OR NEAR AMBROSE...MOVING EAST AT 30 MPH.

HAIL UP TO NICKEL SIZE IN DIAMETER AND GUSTY WINDS OF 45 TO 55 MPH
CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE.

LOCATIONS IMPACTED INCLUDE...
HAZLEHURST...BROXTON...AMBROSE...WEST GREEN...SNIPESVILLE...PRIDGEN AND
DENTON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...
REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

&&

LAT...LON 3176 8252 3175 8255 3174 8255 3174 8252
      3171 8252 3171 8250 3164 8247 3156 8305
      3160 8306 3162 8304 3164 8301 3166 8301
      3166 8300 3177 8300 3179 8290 3178 8287
      3182 8284 3184 8278 3185 8279 3193 8259
TIME...MOT...LOC 2002Z 252DEG 25KT 3168 8300

HESS
Special weather statement, May 17, 4:10 PM EDT, 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
410 PM EDT TUE MAY 17 2016

FLZ033-037-038-172100-
FLAGLER FL-ST. JOHNS FL-PUTNAM FL-
410 PM EDT TUE MAY 17 2016

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN ST. JOHNS...EASTERN
PUTNAM AND FLAGLER COUNTIES UNTIL 500 PM EDT...

AT 410 PM EDT...DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG
A LINE EXTENDING FROM NEAR LAKE GEORGE TO NEAR DAYTONA INTERNATIONAL
SPEEDWAY. MOVEMENT WAS NORTHEAST AT 25 MPH.

HAIL UP TO NICKEL SIZE IN DIAMETER AND GUSTY WINDS OF 45 TO 55 MPH
CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE.

LOCATIONS IMPACTED INCLUDE...
PALM COAST...FLAGLER BEACH...BUNNELL...CRESCENT CITY...POMONA PARK...
HASTINGS...ANDALUSIA...EAST PALATKA...MARINELAND...FEDERAL POINT...
FRUITLAND...SAN MATEO...ORANGE MILLS...WELAKA...BEVERLY BEACH...SPUDS...
LAKE COMO...GEORGETOWN AND ESPANOLA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...
REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY LEAD
TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

&&

LAT...LON 2946 8110 2946 8112 2943 8110 2941 8115
      2926 8115 2926 8141 2940 8142 2938 8145
      2932 8168 2934 8168 2934 8166 2936 8166
      2937 8167 2937 8170 2977 8158 2965 8114
      2952 8110
TIME...MOT...LOC 2010Z 202DEG 23KT 2934 8162 2921 8110

HESS
Local storm report, May 17, 4:15 PM EDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
415 PM EDT TUE MAY 17 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0318 PM     TSTM WND GST     1 ENE KINGSLEY          29.97N 81.98W
05/17/2016  M74.00 MPH       CLAY               FL   OTHER FEDERAL

            CAMP BLANDING WEATHER OBSERVER REPORTED WIND GUST TO 64
            KNOTS/74 MPH. A COUPLE OF TREES WERE REPORTED DOWN.

&&

ASHASHY
Special weather statement, May 17, 4:15 PM EDT, 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
415 PM EDT TUE MAY 17 2016

FLZ032-033-172100-
CLAY FL-ST. JOHNS FL-
415 PM EDT TUE MAY 17 2016

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL ST. JOHNS AND EAST
CENTRAL CLAY COUNTIES UNTIL 500 PM EDT...

AT 415 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER
PICOLATA...OR NEAR GREEN COVE SPRINGS...MOVING EAST AT 25 MPH.

HAIL UP TO NICKEL SIZE IN DIAMETER AND GUSTY WINDS OF 45 TO 55 MPH
CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE.

LOCATIONS IMPACTED INCLUDE...
SAINT AUGUSTINE...GREEN COVE SPRINGS...WORLD GOLF VILLAGE...SAINT
AUGUSTINE BEACH...SOUTH PONTE VEDRA...VILANO BEACH...PICOLATA...SAINT
AUGUSTINE SOUTH...GUANA RIVER STATE PARK...BAKERSVILLE AND ANASTASIA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...
REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO
STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL INFORMATION
AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

&&

LAT...LON 2983 8158 2984 8158 2984 8169 3001 8171
      3009 8129 2983 8121
TIME...MOT...LOC 2015Z 263DEG 20KT 2993 8162

HESS

The office that day

Everything else NWS Jacksonville, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 17, 12:58 PM EDTSpecial Weather StatementJAXSuwannee32 min
May 17, 1:12 PM EDTSpecial Weather StatementJAXBaker33 min
May 17, 2:06 PM EDTSpecial Marine WarningJAX84 min
May 17, 2:21 PM EDTSpecial Weather StatementJAXBradford, Clay39 min
May 17, 2:51 PM EDTSpecial Weather StatementJAXMarion39 min
May 17, 2:55 PM EDTSpecial Weather StatementJAXBradford, Clay50 min
May 17, 3:20 PM EDTSpecial Marine WarningJAX85 min
May 17, 3:26 PM EDTSpecial Weather StatementJAXMarion49 min
May 17, 3:33 PM EDTSpecial Weather StatementJAXSaint Johns27 min
May 17, 3:43 PM EDTSevere Thunderstorm WarningJAXAlachua, Marion, Putnam47 min
May 17, 3:45 PM EDTSpecial Weather StatementJAXClay45 min
May 17, 4:10 PM EDTSpecial Weather StatementJAXFlagler50 min
May 17, 4:15 PM EDTSpecial Weather StatementJAXSaint Johns45 min
May 17, 4:18 PM EDTSpecial Marine WarningJAX87 min
May 17, 4:35 PM EDTSpecial Weather StatementJAXUnion40 min
May 17, 4:43 PM EDTSpecial Weather StatementJAXMarion47 min
May 17, 4:50 PM EDTSpecial Weather StatementJAXSaint Johns40 min
May 17, 5:13 PM EDTSpecial Weather StatementJAXColumbia, Union47 min
May 17, 5:15 PM EDTSpecial Weather StatementJAXSaint Johns45 min
May 17, 5:42 PM EDTSpecial Marine WarningJAX93 min
May 17, 5:50 PM EDTSpecial Weather StatementJAXSaint Johns40 min
May 17, 6:25 PM EDTSpecial Weather StatementJAXGilchrist35 min
May 17, 7:01 PM EDTSpecial Weather StatementJAXAlachua, Gilchrist, Marion44 min
May 17, 7:30 PM EDTSpecial Weather StatementJAXBaker, Bradford, Clay, Flagler, Putnam, Saint Johns and 1 more60 min

Nearby

Severe Thunderstorm Warnings in Florida, 2016Every severe thunderstorm warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.